Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 18, 2009, 11:41 AM CST for Spencer County, Warrick County, Indiana; Daviess County, Henderson County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2009, 11:41 AM CST (17:41 UTC)
- Expired
- Feb 18, 2009, 12:15 PM CST
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Spencer County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 599 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 181741
SVRPAH
INC147-173-KYC059-101-181815-
/O.NEW.KPAH.SV.W.0013.090218T1741Z-090218T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1141 AM CST WED FEB 18 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIESS COUNTY IN NORTHWEST KENTUCKY...
NORTHEASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN SPENCER COUNTY IN SOUTHWEST INDIANA...
SOUTHWESTERN WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1215 PM CST.
* AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF NEWBURGH...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
NEWBURGH...
OWENSBORO...
ROCKPORT...
GRANDVIEW...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3803 8678 3792 8700 3773 8683 3773 8684
3778 8766 3795 8744
TIME...MOT...LOC 1741Z 269DEG 46KT 3790 8735
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 11:00 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 18, 11:00 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1100 AM CST WED FEB 18 2009 .UPDATE... NOON AVN DISCUSSION && .AVIATION... MVFR CIGS WILL BE PREVALENT THIS AFTN WITH SOME POSSIBLE IFR CIGS CREEPING BACK INTO EVV WITH THE WRAPAROUND...FROM AROUND 2Z THROUGH 07Z. OTHERWISE EXPECT WINDS TO PERSIST NW 15-25KT ALL SITES THROUGH SUNDOWN. HOWEVER...WILL KEEP WIND GUSTS IN KEVV AND KOWB UNTIL AFTER MDNGT BUT TAPER THEM OFF AT KCGI AND KPAH AFTER SUNSET. EXPECT VFR CIGS AND VSBY BY 12Z THU ALL SITES. && .PREVIOUS DISCUSSION.../ISSUED 259 AM CST WED FEB 18 2009/ DISCUSSION... CONVECTION EXPECTED TO RAPIDLY END THROUGH 12Z. SURFACE LOW WAS OVER NCNTRL MISSOURI WITH TRAILING FRONT EXTENDING INTO SE KANSAS. MODELS SHOW GOOD DRY SLOT ACROSS THE REGION WITH WRAP AROUND MOISTURE CONFINED TO MAINLY THE I-64 CORRIDOR. REDUCED POPS MUCH MORE AGGRESSIVELY ACROSS THE AREA...AND ONLY LINGERED SLIGHT CHANCES FAR NORTH WHERE SLIGHTLY DEEPER WRAP AROUND MOISTURE MAY EXIST. OTHER THAN A SLIGHT CHANCE OF SPRINKLES OR FLURRIES IN THE SAME REGIME TONIGHT ACROSS THE NORTH/NORTHEAST...HIGH PRESSURE WILL BUILD AND AND RESULT IN DRY WEATHER THURSDAY THROUGH FRIDAY. FOR THE FRIDAY NIGHT SYSTEM...THE MODELS ARE CONSIDERABLY WARMER IN THE LOW TROP...SO WENT WITH RAIN IN THE EVENING WITH A TRANSITION TO SNOW CHANCE LATER IN THE NIGHT...THEN DIMINISHED POPS FROM WEST TO EAST SATURDAY AS LIGHT SNOW SHOWERS THAT ARE IN THE VERY LOW POP CATEGORY. NIL WEATHER SATURDAY NIGHT THROUGH MONDAY. THE 00Z RUNS OF THE ECMWF AND GFS CONTINUE TO SUPPORT THE MONDAY NIGHT THROUGH TUESDAY CHANCE OF SHOWERS. TEMPERATURES WILL BE A CHALLENGE TODAY. PRE FRONT...IS A TOUGH CALL ON HOW WARM TO GO BEFORE FROPA. MAV IS THE WARMEST. LOOKING WEST...IT IS 56 AT KSGF...57 AT KJLN AND 59 AT KFYV. IF WE GET ANY BREAKS AT ALL EARLY THIS MORNING WITH WARM SOUTH-WESTERLIES PERSISTING...IT MAY GET WARMER THAN FORECAST. WILL MONITOR. AFTER THAT...USED A BLEND OF LATEST GUIDANCE AND EXISTING FORECAST NUMBERS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...KH
Hazardous weather outlook, Feb 18, 10:03 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1003 AM CST WED FEB 18 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1003 AM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST FOR AREAS SOUTH OF A MURRAY TO GREENVILLE KENTUCKY LINE THROUGH THE EARLY AFTERNOON. A STORM OR TWO COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...AS THEY MOVE RAPIDLY EAST NORTHEAST ACROSS THIS AREA. A COLD FRONT WILL SWEEP THROUGH THE REGION BY 1 PM...BRINGING AN END TO THE SEVERE WEATHER THREAT. IN ADDITION...SOUTHWEST WINDS WILL GUST UP TO 35 MPH AHEAD OF THE COLD FRONT. BEHIND THE FRONT THE WINDS WILL BECOME NORTHWEST AND CONTINUE TO GUST UP TO 35 MPH. CHECK THE LATEST FLOOD WARNINGS...STATEMENTS AND FORECASTS FOR RIVER FLOOD INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CHECK THE LATEST FLOOD WARNINGS...STATEMENTS AND FORECASTS FOR RIVER FLOOD INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Local storm report, Feb 18, 9:32 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
932 AM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL OAK GROVE 36.67N 87.43W
02/18/2009 M0.75 INCH CHRISTIAN KY TRAINED SPOTTER
PENNY SIZE HAIL REPORTED WITH STORM ALONG INTERSTATE 24.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:32 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.